Alert archive / Ohio / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 247, NWS Wilmington, OH

July 26, 2008Fayette County, Pickaway County, Ross County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2008, 6:42 PM EDT for Fayette County, Pickaway County, Ross County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2008, 6:42 PM EDT (22:42 UTC)
Expired
Jul 26, 2008, 7:30 PM EDT
In force
48 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Fayette County, OH, Pickaway County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 56 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:40 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 26, 4:40 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EDT SAT JUL 26 2008

.SYNOPSIS...
A WEAK COLD FRONT WILL PUSH ACROSS THE AREA THIS EVENING. HIGH
PRESSURE WILL BUILD IN ON SUNDAY WITH DRY CONDITIONS AND
SEASONABLE TEMPERATURES. THE WARM AND DRY WEATHER WILL CONTINUE ON
MONDAY AS THE HIGH MOVES EAST ACROSS THE APPALACHIANS.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
COLD FRONT IS ENTERING THE ILN CWA FROM THE NORTHWEST. SCATTERED
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AS EXPECTED. KEPT POPS
ABOVE GUIDANCE AT ABOUT 30 PERCENT FOR AREAL COVERAGE LATE THIS
AFTERNOON INTO THIS EVENING. CONDITIONS WILL DRY OUT LATE THIS
EVENING AS DRY AIR WORKS IN BEHIND THE FRONT AND DAYTIME HEATING
ABATES. THOUGH UPDRAFTS ARE RATHER WEAK AT THIS POINT...STRONGER
CELLS MAY TAP DRY AIR IN MID LEVELS WHICH COULD ALLOW ISOLATED
SEVERE WIND GUSTS TO OCCUR. EXPECT TEMPERATURES TO DROP OFF INTO
THE UPPER 50S NORTH TO MID 60S SOUTH...WHICH IS SLIGHTLY LOWER
THAN THE PREVIOUS FORECAST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
WITH PERSISTENT HIGH PRESSURE INDICATED ON ECMWF AND GFS...WENT
WITH A DRY FORECAST THROUGH THE PERIOD. DATA FROM 18Z NAM ALSO
SUPPORTS DRY WEATHER. TEMPERATURES WILL WARM SLIGHTLY FROM SUNDAY
TO MONDAY IN THE SOUTHERLY FLOW AROUND THE HIGH AS IT SLIDES
EAST. AS A WHOLE...READINGS WILL HOVER AROUND CLIMATOLOGICAL
NORMALS...WITH HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE LOW
TO MID 60S.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
NORTHWEST FLOW ALOFT BACKS WITH S/W ENERGY COMING THRU THE GREAT
LAKES LATE TUE/WED TIME FRAME. NUMERICAL MODEL SOLN/S DIFFER ON
EXACT TIMING WITH GFS SOLN BEING QUICKER. HAVE TRENDED THE FCST TO
SOLN CLOSER TO ECMWF WITH A SLIGHT CHC DEVELOPING LATE MONDAY NIGHT.
ASSOCIATED SFC WAVE TO PASS THRU THE GREAT LAKES WITH FRONTAL
BOUNDARY PASSING THRU OHIO ON WED. HAVE INCREASED POPS TO 40 PERCENT
TUE NIGHT AND WEDNESDAY.

FLOW BEHIND THIS FRONT ALOFT REMAINS NW WITH SFC HIGH PRESSURE
BUILDING INTO THE OHIO VALLEY. THIS HIGH SHUD KEEP REGION MOSTLY
DRY FROM LATER ON WED INTO SATURDAY. S/W EMBEDDED IN THE FLOW TO
DROP SE THRU THE OHIO VALLEY LATE SAT NIGHT INTO SUNDAY. HAVE A
MENTION OF THUNDER IN RESPONSE TO THIS SYSTEM.

TEMP WISE...HAVE GENERALLY TRENDED VALUES A LTL BELOW MEX CLOSER TO
MEN VALUES THRU WEDNESDAY NIGHT AND THEN STAYED CLOSE TO GUID
THEREAFTER.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
WEAK FRNTL BNDRY ACRS NW FCST AREA ATTM AND WILL CONTINUE TO
PROGRESS ACRS REST OF FCST AREA OVER NEXT SVRL HOURS. COMBINATION
OF MOIST UNSTABLE ATMOSPHERE AND WEAK FORCING ALONG FRNTL BNDRY
WILL CONTRIBUTE TO ISOLD TO WDLY SCT CONVECTIVE DVLPMNT AS AFTN
PROGRESSES. HAVE HANDLED THIS WITH A CB AT ALL OF THE TERMINALS
INTO THE EVNG HOURS.

WINDS WILL GRADUALLY SHIFT TO N/NW OVERNIGHT AS FRNTL BNDRY PUSHES
OFF TO THE SOUTHEAST OF THE TERMINALS. LO LVL MOISTURE WILL LINGER
ACRS SRN FCST AREA FOR A GOOD PART OF THE NIGHT...AND EXPECT THIS
TO MANIFEST IN FORM OF BKN SC AND THEN POTENTIALLY MVFR VSBYS AS
SKIES CLEAR ACRS THE SOUTH PRIOR TO DAYBREAK. SKIES WILL BECOME
MSTLY CLR AROUND OR SHORTLY AFT MIDNIGHT AT REMAINING TERMINALS.
WEAK SFC HI WILL REMAIN ACRS OH VLY SUNDAY WITH DRY CONDITIONS.

OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...RYAN
Hazardous weather outlook, Jul 26, 5:25 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
525 AM EDT SAT JUL 26 2008

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
525 AM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD
FRONT TODAY AND CONTINUE INTO THIS EVENING. HOWEVER..THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 4:29 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
429 PM EDT SAT JUL 26 2008

OHZ051-053-061-062-262100-
GREENE OH-CLARK OH-MIAMI OH-MONTGOMERY OH-
429 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY...
SOUTHEASTERN MIAMI...SOUTHWESTERN CLARK AND NORTHWESTERN GREENE
COUNTIES THROUGH 500 PM EDT...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR UNION...MOVING EAST AT 20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
VANDALIA...GRAYSON...NORTHRIDGE...PHONETON...HUBER HEIGHTS...
BRANDT...BROWN...NEW CARLISLE...PARK LAYNE...WRIGHT-PATTERSON AFB...
MEDWAY AND CRYSTAL LAKES.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

AR
Special weather statement, Jul 26, 4:45 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
445 PM EDT SAT JUL 26 2008

OHZ053-262130-
CLARK OH-
445 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM WILL AFFECT CLARK COUNTY THROUGH 530 PM
EDT...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR NORTH HAMPTON...MOVING EAST AT 20
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
LAWRENCEVILLE...SNYDERVILLE...TREMONT CITY...SPRINGFIELD...BUCK CREEK
STATE PARK...NEW MOOREFIELD...PITCHIN...HARMONY...LISBON AND SOUTH
VIENNA.

AR
Special weather statement, Jul 26, 5:27 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
527 PM EDT SAT JUL 26 2008

OHZ071-262200-
WARREN OH-
527 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY THROUGH 600 PM
EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR STATE ROUTE 63 AT STATE ROUTE 741...
MOVING EAST AT 20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...GENNTOWN...LEBANON...OREGONIA...CAESAR CREEK STATE
PARK...BUTLERVILLE...MIDDLEBORO AND HARVEYSBURG.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

AR
Special weather statement, Jul 26, 5:50 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT SAT JUL 26 2008

INZ066-074-OHZ070-077-262230-
FRANKLIN IN-DEARBORN IN-HAMILTON OH-BUTLER OH-
550 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BUTLER...
NORTHWESTERN HAMILTON...NORTHEASTERN DEARBORN AND EASTERN FRANKLIN
COUNTIES THROUGH 630 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR CEDAR GROVE...MOVING SOUTHEAST AT 15
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CEDAR
GROVE...MOUNT CARMEL...ST. LEON...NEW ALSACE...SCIPIO...NEW
TRENTON...DOVER...ROCKDALE...LOGAN...OKEANA...ALERT...CLEVES...AND
WEST HARRISON.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

HATZOS
Special weather statement, Jul 26, 6:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
635 PM EDT SAT JUL 26 2008

OHZ055-056-065-262315-
FAIRFIELD OH-FRANKLIN OH-LICKING OH-
635 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...FRANKLIN
AND NORTHWESTERN FAIRFIELD COUNTIES THROUGH 715 PM EDT...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR NEW ROME...MOVING EAST AT 20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. A TRAINED SPOTTER REPORTED PEA SIZE HAIL IN WESTERN FRANKLIN
COUNTY WITH THIS STORM.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...UPPER
ARLINGTON...VALLEYVIEW...MARBLE CLIFF...URBANCREST...GRANDVIEW
HEIGHTS...GROVE CITY...COLUMBUS...BEXLEY...GAHANNA...OBETZ...
WHITEHALL AND ETNA.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

HATZOS
Special weather statement, Jul 26, 6:38 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
638 PM EDT SAT JUL 26 2008

OHZ063-064-073-262330-
ROSS OH-FAYETTE OH-PICKAWAY OH-
638 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PICKAWAY...NORTHEASTERN
FAYETTE AND NORTHERN ROSS COUNTIES THROUGH 730 PM EDT...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BLOOMINGBURG...MOVING SOUTHEAST AT
20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WASHINGTON COURT HOUSE...MADISON
MILLS...PANCOASTBURG...DEER CREEK LAKE...NEW HOLLAND...WILLIAMSPORT
AND CLARKSBURG.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:44 PM EDTSevere Thunderstorm WarningILNRoss46 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.